MAUDE Adverse Event Report: BIOMERIEUX SA VIDAS NEPHROCHECK®

BIOMERIEUX SA VIDAS NEPHROCHECK®
Catalog Number 421172-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
Product description.Vidas® nephrocheck® is an automated test for use on the vidas® 3 instrument for the immunoenzymatic quantitative determination of timp-2 (tissue inhibitor of metalloproteinase-2) and igfbp-7 (insulin-like growth factor-binding protein 7) proteins in human urine using the elfa technique (enzyme linked fluorescent assay) for calculation of the akirisk¿ score.The vidas® nephrocheck® assay is intended to be used in conjunction with clinical evaluation in patients who currently have or have had within the past 24 hours acute cardiovascular and or respiratory compromise and are icu patients as an aid in the risk assessment for moderate or severe acute kidney injury (aki) within 12 hours of patient assessment.The vidas® nephrocheck® test is intended to be used in patients 21 years of age or older.Issue description.On 29-mar-2024, a customer from the united states notified biomérieux of obtaining an out-of-range results when testing an external quality control with vidas nephrocheck 60 t - us (ref.421172-01, lot: 1010057250, expiry date: 24-sep-2024).The customer tested the external quality control lqc from cliniqa (lot 2312117) with vidas nephrocheck 60 t - us (ref.421172-01, lot: 1010057250).The expected ranges for lqc from cliniqa (lot 2312117) are: - level 1: [0.445 ¿ 0.667]; - level 2: [1.78 ¿ 2.66].On 28-mar-2024, the customer tested the lqc twice and both runs failed.To be noted that the calibration of the kit was done on 18-mar-2024 and was valid.On 29-mar-2024, the customer used a new bottle of lqc and it failed.After performing a new calibration of the kit vidas nephrocheck 60 t - us (ref.421172-01, lot: 1010057250) that was valid, the customer tested the lqc and this time, the results passed.The customer obtained the following results: level 1: 0.9 /0.45/0.46/ 0.42 / 0.45 / 0.47; level 2: 1.84/ 1.75 / 1.76 /1.83 / 1.73 / 1.77 / 1.79.The discrepant results occurred during testing of an external quality control sample.So, the only risk related to this type of issue could be a delayed result for patient sample.In this case, the customer reported a 4-hours delay in delivering patient result due to the retesting.The number of impacted samples was not specified.There is no indication or report from the laboratory that the delayed result led to any adverse event related to patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following customer notification from the united states of obtaining out-of-range results when testing an external quality control with vidas nephrocheck 60 t - us (ref.421172-01, lot: 1010057250, expiry date: 24-sep-2024).An internal investigation was performed.3) investigation outcomes.3-1) complaint analysis: the complaint analysis did not reveal this issue as a systemic quality issue.3-2) quality control records: there is neither capa , non-conformity nor quality event linked to this issue on this vidas assay.3-3) analysis and tests conducted by complaints laboratory: *control chart analysis* this analysis was carried out using internal samples with different concentrations of biomarkers (so different akirisk score) taking into account six (6) lots of reagent including the batch used by the customer and the lot used by bio-techne/ cliniqa (1009900760).This analysis shows that the lot 1010057250 mentioned by the customer gave results within specifications with biomarker concentrations close to the target.*tests performed by the complaints laboratory* ---tests using internal samples--- the complaints laboratory tested internal samples with different concentrations of biomarkers leading to different akirisk score (results close to the levels of liquidqc nephrocheck control) on the lot used by the customer and the lot used by bio-techne/cliniqa.Vidas nephrocheck lot 1010057250 gave results within specification without significant difference compared to those observed before the batch release.---tests using quality control samples from bio-techne/cliniqa--- biomérieux received the following qc material for the investigation from cliniq: level 9: 2312072-9 (2 vials), level 14: 2312072-14 (2 vials), cliniqa mentioned that they were related to liquidqc nephrocheck control lot 2312117, mentioned by the customers.The complaints laboratory tested the samples shipped by bio-techne/cliniqa on different lots of vidas nephrocheck including the lot mentioned by the customer and the lot used by bio-techne/cliniqa.The akiscore risk was calculated taking into account two (2) calibration tests to introduce different sources of variation.It was observed that the lot used by bio-techne/cliniqa (1009900760) gives higher results than the lot used by the customers (1010057250).---analysis of data from bio-techne/cliniqa--- according to bio-techne feedback, the assignment values were carried out using lot 1009900760.According to the data sent, the lot 1009900760 was used in november and december 2023, and the lot 1010057250 was used in february 2024.Only one calibration testing was carried out in november 2023 and one in december 2023.It was observed that the lot 1009900760 gives higher results than the lot used by the customer (1010057250).According to initial information sent by bio-techne/cliniqa, it is written in their protocol for value assignment (nephrocheck method validation) that instrument must be calibrated prior to testing and two (2) runs for a total of 12 values for each analyte must be ran.Note: for relevant outcomes, a study for establishing assigned value must introduce the natural sources of variation such as within and between run variability, between calibration testing, between day variability and between lot variability.Depending on the method, their weight in the total variability can be different; that¿s why the protocol must take them into account to match with the method used.---additional testing performed on natural samples--- our complaints laboratory tested native samples from clinical study (single test) and a pool of sera from the quality control department in triplicate on three (3) lots of vidas nephrocheck ref.421172-01.1010057250: customers lot.1009900760: lot used by cliniqa.1010443170: lot from a recent manufacturing.The between-lot variability observed is about 10% using the pool of sera, and this cv is in accordance with the specification of vidas nephrocheck assay.Regarding the natural samples from the clinical study, we observed a difference on the aki-score risk but this difference is not the same depending on the aki-score risk level.The difference is slightly higher for the samples with an high aki-score risk (close to 2) than for lower aki-score risk (close to threshold of 0.30).The analysis of data provided by cliniqa showed that the protocol used for assignment of values and acceptable ranges is too stringent and cannot allow to include all the natural sources of variation related to vidas nephrocheck reagent, especially the between-calibration and between-lot variability.The conclusion and investigation outcomes were shared with cliniqa during a meeting, and it led to an adjustment of values provided by cliniqa in the e-insert.The new version of the e-insert for the liquidqc nephrocheck control lot 2312117 is available on cliniqa website.A modification of the protocol used during the assignment of values for the future lots of liquidqc nephrocheck control will be implemented by cliniqa.Regarding the qc material ¿nephrocheck method validation¿ lot 2312072, it is the same manufacturing process and the same assignment process, so it is also impacted by the protocol used by cliniqa.However, there is no range provided by cliniqa and the acceptance criteria is under customer¿s responsibility.Conclusion: according to preliminary testing, vidas nephrocheck (ref.421172-01) lot 1010057250 is within expected performance.

Brand Name
VIDAS NEPHROCHECK®
Common Device Name
VIDAS NEPHROCHECK®
Manufacturer (Section D)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR   69280
Manufacturer Contact
candace martin
595 anglum rd
st. louis, MO 63042
MDR Report Key19097501
Report Number8020790-2024-00003
Device Sequence Number7705442
Product Code PIG
UDI-Device Identifier03573026616038
UDI-Public03573026616038
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210793
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Catalogue Number421172-01
Device Lot Number1010057250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown